Alert archive / Florida / Small Craft Advisories in 2018
Small Craft Advisory 5, NWS Miami, FL
NWS Miami, FL issued this small craft advisory at Jan 14, 2018, 9:34 AM EST. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2018, 9:34 AM EST (14:34 UTC)
- Expired
- Jan 14, 2018, 2:48 PM EST
- In force
- 5 hr
- Issued by
- NWS Miami, FL
The text
As transmitted.
803 WHUS72 KMFL 141434 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 934 AM EST Sun Jan 14 2018 GMZ656-657-150015- /O.NEW.KMFL.SC.Y.0005.180114T1434Z-180116T0000Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- 934 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST MONDAY... The National Weather Service in Miami has issued a Small Craft Advisory, which is in effect until 7 PM EST Monday. * Winds and Seas...North winds around 20 kt with gusts up to 25 kt. Seas 5 to 7 feet offshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ676-150015- /O.CON.KMFL.SC.Y.0004.000000T0000Z-180116T0000Z/ Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 934 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * Winds and Seas...Northeast winds 15 to 20 kt with gusts up to 25 kt. Seas 5 to 8 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ630-650-651-670-671-150015- /O.CON.KMFL.SC.Y.0004.000000T0000Z-180116T1200Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 934 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 35 kt. Seas 6 to 11 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ610-150015- /O.CON.KMFL.SC.Y.0004.000000T0000Z-180116T1200Z/ Lake Okeechobee- 934 AM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * Winds and Seas...North winds around 20 kt with gusts up to 30 kt. Lake waters choppy. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
1 follow-up statement
794 WHUS72 KMFL 141948 MWWMFL URGENT - MARINE WEATHER MESSAGE National Weather Service Miami FL 248 PM EST Sun Jan 14 2018 GMZ656-657-142100- /O.CAN.KMFL.SC.Y.0005.000000T0000Z-180116T0000Z/ Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- 248 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Miami has cancelled the Small Craft Advisory. However, winds 15 to 20 knots and seas of 4 to 6 feet can be expected. Therefore, small craft should exercise caution. $$ GMZ676-150300- /O.EXT.KMFL.SC.Y.0004.000000T0000Z-180115T0300Z/ Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 248 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... * Winds and Seas...North around winds 15 kt with gusts up to 20 kt. Seas 5 to 7 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ630-650-651-670-671-151115- /O.CON.KMFL.SC.Y.0004.000000T0000Z-180116T1200Z/ Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas- 248 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * Winds and Seas...Northeast winds 15 to 25 kt with gusts up to 30 kt. Seas 7 to 10 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or 7+ foot seas are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ610-151115- /O.CON.KMFL.SC.Y.0004.000000T0000Z-180116T1200Z/ Lake Okeechobee- 248 PM EST Sun Jan 14 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * Winds and Seas...North winds 10 to 20 kt with gusts up to 25 kt. Seas Around 1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ http://www.weather.gov/miami
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 14, 6:46 AM EST, 2 hours 48 minutes earlier.
Area forecast discussion, Jan 14, 6:46 AM EST, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Miami FL
646 AM EST Sun Jan 14 2018
.AVIATION...
Generally VFR expected though some MVFR cigs associated with
Atlantic cloud cover could sneak into the east coast terminals
over the next few hours and again near the end of the forecast
period tonight. Otherwise, northerly wind should shift at some
sites from just west of north to just east of north later this
morning with some gusts to around 20 kt.
&&
.PREV DISCUSSION... /issued 237 AM EST Sun Jan 14 2018/
..SMALL CRAFT ADVISORY FOR MOST OF SOUTH FLORIDA WATERS THROUGH
MARTIN LUTHER KING JR DAY...
..THREAT OF RIP CURRENTS INCREASING ALONG EAST COAST BEACHES
THROUGH EARLY THIS WEEK...
..DRY CONDITIONS CONTINUE THROUGH EARLY THIS WEEK...
DISCUSSION...
High pressure will continue to move through the Southeastern
United States today before moving into the Atlantic waters on
Martin Luther King JR Day and Tuesday. This will allow for the
northerly wind flow over South Florida today to swing to a
northeast direction Monday into Tuesday, as the wind speeds
increase to breezy to windy conditions due to the pressure
gradient tightening over the area.
The weather will also remain dry today into tonight over most of
south Florida, but there could be a few showers over the Atlantic
waters starting tonight. The Atlantic showers will continue into
Martin Luther King JR Day and Tuesday, and could work into the
east coast metro areas due to the breezy/windy northeast wind flow
over South Florida. Therefore, a slight chance of showers will be
introduce to the east coast metro areas for early this week while
keeping the interior and west coast metro areas dry.
The highs today will only get into the 60s across South Florida
before dropping back down into the 50s for lows tonight, except in
the 40s west of Lake Okeechobee. Temperatures will then slowly
warm up early this week with highs in the 70s, except upper 60s
west of Lake Okeechobee on Martin Luther King JR Day. Lows will
also be in the 50s over most of South Florida, except around 60
east coast metro areas and near 50 west of Lake Okeechobee.
EXTENDED FORECAST...
The weather pattern will remain progressive over the United States
for the second half of this week into next weekend. This will
allow low pressure to move southeast from Central Canada into the
Great Lakes middle of this week pushing a cold front southeast and
through South Florida Wednesday evening that is associated with
the low. This will allow for temperatures again to cool down into
the 40s over most of the area Thursday morning, except mid to
upper 30s west of Lake Okeechobee and around 50 over the east
coast metro areas. The winds will also be out of the northerly
direction at 5 to 10 mph over the interior areas to 10 to 15 mph
over the metro areas Wednesday night allowing for the wind chill
readings to get down to 30s over most of the area Thursday
morning, except 40s over the east coast metro areas and around 30
west of Lake Okeechobee.
A high pressure will then move southeast into the Southeastern
United States late this week before moving east into the Atlantic
Waters next weekend. This will allow for the wind flow to swing
from a northerly direction late this week to an easterly direction
next weekend. Therefore, the weather will be dry late this week
before a slight chance of showers return to South Florida for next
weekend. Temperatures will also warm up next weekend with highs in
the 70s to near 80 and lows in the 50s to 60s.
MARINE...
The wind direction will be northerly today into tonight before
swinging to a northeast direction for Martin Luther King JR Day
into Tuesday. The speeds will be around 20 knots today into
tonight over most of South Florida waters, except 15 to 20 knots
over the near-shore Gulf waters. The speeds will then increase to
20 to 25 knots over most of the local waters for Martin Luther
King JR Day and night, except for the Gulf waters where the speed
will be around 20 knots in the offshore Gulf waters and 15 to 20
knots over the near-shore Gulf waters.
The seas will also be on an increase in the Atlantic waters from
5 to 7 feet this morning to 7 to 9 feet tonight before increasing
to 9 to 11 feet on Martin Luther King JR Day. The offshore Gulf
seas will remain at 5 to 7 feet today before decreasing to 4 to 6
feet tonight. The near-shore Gulf seas will be 4 to 6 feet today
before decreasing to 2 to 4 feet tonight. Therefore, an SCA
conditions will continue for all of South Florida Waters today
into Martin Luther King JR Day, except SCEC conditions for the
Near-shore Gulf waters.
BEACH FORECAST...
The threat of rip currents along the east coast beaches of South
Florida will be moderate today into tonight, but should increase
to high risk on Martin Luther King JR Day due to the breezy to
windy northeast wind flow. The threat of rip currents along the
gulf coast beaches will be low today into Martin Luther King JR
Day as the winds will be from the northeast direction.
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 67 54 71 62 / 10 10 20 20
Fort Lauderdale 68 56 72 63 / 10 10 20 20
Miami 69 56 73 64 / 10 10 20 10
Naples 65 46 72 53 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 7 AM EST Tuesday for AMZ610-630-650-
651-670-671.
GM...Small Craft Advisory until 7 PM EST Monday for GMZ676.
&&
DISCUSSION...54/BNB
MARINE...54/BNB
AVIATION...02/RAG
BEACH FORECAST...54/BNBHazardous weather outlook, Jan 14, 8:57 AM EST, 37 minutes before
Hazardous Weather Outlook for South Florida...CORRECTED National Weather Service Miami FL 857 AM EST Sun Jan 14 2018 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 150200- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 857 AM EST Sun Jan 14 2018 ...Moderate Risk of Rip Currents along the Atlantic beaches... ...Wind chills in the 30s and 40s for western and interior tonight... ...Small Craft Advisory for South Florida waters... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Rip currents: A moderate risk of rip currents will exist along the Atlantic beaches of South Florida today. Temperatures: Wind chill values are likely to fall into the 40s across portions of southern Florida tonight, with 30s over areas of inland Southwest Florida. Waves: 6 to 9 foot seas in the Atlantic and 6 to 7 foot seas in the Gulf will create hazardous marine conditions. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Wind chill values in the 40s are possible over areas of inland Southwest Florida on Monday and Tuesday nights, with even lower values across South Florida expected Wednesday night. A Small Craft Advisory is in effect for much of South Florida waters through Monday night, where hazardous winds and seas are expected. Hazardous seas on Atlantic waters may persist into Tuesday. The elevated risk of rip currents will continue into the week, particularly along the Atlantic beaches. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 2:50 PM EST | Rip Current Statement | MFL | Broward, Miami-Dade, Palm Beach | 52 hr |
Nearby
Small Craft Advisories in Florida, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.